MAUDE Adverse Event Report: CHRISTOPH MIETHKE GMBH & CO KG PROGAV WITH SHUNTASSISTANT 20; HYDROCEPHALUS MANAGEMENT

CHRISTOPH MIETHKE GMBH & CO KG PROGAV WITH SHUNTASSISTANT 20; HYDROCEPHALUS MANAGEMENT
Model Number FV413T
Medical Device Problem Codes Mechanical Problem (1384); Infusion or Flow Problem (2964)
Health Effect - Clinical Code Hydrocephalus (3272)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Investigation: visual inspection: deformation of the outer housing of the progav, deposits (incrustation) on the catheter.Measurement of surface of the housing: to verify whether the deformation had an effect on the plane-parallelism of the housing surface, this was measured using a dial gauge.Deformation detected: yes - measured value: - 0,048 mm [tolerance (0 ± 0.02mm)] too much pressure on the valve, for example through the adjustment tool or resulting from a fall or hit to the head of the patient, can compromise the integrity of the valve.Permeability test: the test showed that the progav shunt system is non-permeable.To determine the location of the occlusion, the shunt system was dismantled and each element was tested individually for permeability.The test showed that the progav is permeable, whereas the shuntassistant is non-permeable.Computer control test: the computer- controlled test showed the opening pressure of the progav, at a reference flow rate of 20 ml/h in a horizontal position of the valve, to be 0,30 cmh2o.This is not within the specified tolerance of 5 cmh2o ± 3 cmh2o.An applied pressure of 5 cmh2o, with the device in the horizontal position is expected to have a resultant pressure of 5 cmh2o ± 3 cmh2o.According to our results, we can detect an accelerated outflow.Due to the non-permeability of the shuntassistant, the computer-controlled test is not applicable.Adjustability test: the progav was found to be non-adjustable within the specified range.The shuntassistant is a fixed pressure valve, therefore the adjustability test is inapplicable.Braking force and brake function test: the braking force test indicates that the brake function of the progav is present.Due to the non-adjustability of the valve, as detailed in section above, an investigation of the braking force was not possible.Internal inspection of product: after dismantling of the valves, deposits were found in both valves.Results: based on our investigation results, we have determined that there was a blockage in the shunt system at the time of our investigation.Detected deposits could be named as the the cause of the blockage.Existing deposits in the csf can temporarily impair the function of the valves and are described as concomitant symptoms in hydrocephalus therapy.In addition, we have determined a non-adjustability and a deformation of the outer housing of the progav valve.The detected deformation may be responsible for the functional impairment of the adjustability.Too much pressure on the valve, for example through the adjustment tool or resulting from a fall or hit to the head of the patient, can compromise the integrity of the valve.We can exclude a defect at the time of release.The shunt system met all specifications of the final inspection when released from christoph miethke gmbh & co.Kg.From our point of view, no further regulatory actions are required.
 
Event or Problem Description
It was reported that a progav shunt system (part # fv413t) was implanted during a procedure performed in 2012.According to the complainant, the shunt system was believed to be operated in underdrainage and had adjustment difficulties.The patient underwent a revision procedure performed on (b)(6) 2022.The complaint device was returned to the manufacturer for evaluation.No patient complications were reported as a result of the revision procedure.Age: 11 years, height: 165 centimeters (cm), weight: 60 kilograms (kg), gender: male.

Brand Name
PROGAV WITH SHUNTASSISTANT 20
Common Device Name
HYDROCEPHALUS MANAGEMENT
Manufacturer (Section D)
CHRISTOPH MIETHKE GMBH & CO KG
ulanenweg 2
potsdam, 14469
GM  14469
Manufacturer (Section G)
CHRISTOPH MIETHKE GMBH & CO KG
ulanenweg 2
potsdam, 14469
GM   14469
Manufacturer Contact
joerg knebel
ulanenweg 2
potsdam, 14469
GM   14469
MDR Report Key15566778
Report Number3004721439-2022-00305
Device Sequence Number2796663
Product Code JXG
UDI-Device Identifier04041906132101
UDI-Public4041906132101
Combination Product (Y/N)N
Initial Reporter CountryEN
PMA/510(K) Number
K103003
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2022
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 10/07/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/31/2019
Device Model NumberFV413T
Device Catalogue NumberFV413T
Device Lot Number20025484
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/08/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/08/2022
Initial Report FDA Received Date10/07/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/15/2015
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age11 YR
Patient SexMale
Patient Weight60 KG